Psych Central

Go Back   Forums at Psych Central > > >



advertisement
Reply
 
Thread Tools Display Modes
Old 06-03-2018, 12:39 PM   #1
jvklaus
Member
jvklaus has no updates.
 
Member Since: Apr 2018
Location: TX
Posts: 85
My Mood: Medically Induced Weight Gain

5 hugs
given
Default Medically Induced Weight Gain

Hello everybody. I am looking to see if anyone can relate to some of the issues I have had with my medication. I have schizophrenia and I take a lot of medication to keep it under control. One of my medications causes weight gain. While I was by no means within a healthy weight before Seroquel, since taking it I have gained 30 pounds. I have noticed that I now eat a lot more sugar than I did before the Seroquel and I am at a loss as to what to do. I am on: 800 mg Seroquel, 2 mg Prazosin, 2 mg Ativan, 90 mg Cymbalta, 150 mg Trazadone, 600 mg Lamictal, 75 mg Metoprolol (for beta-blocker/blood pressure), and 0.25 mg Mirapex (for periodic limb movement disorder).

I periodically try to get things under control, but I eventually fail. When my doctor bumped me up from 600 mg Seroquel to 800 mg Seroquel, I gained an additional 10 pounds (making a total of 30 pounds since starting Seroquel). Does anyone have experience with such issues? Does anyone have insight into this issue?
jvklaus is offline   Reply With Quote
Hugs from:

advertisement
Old 06-03-2018, 02:53 PM   #2
Seneca1854
Member
Seneca1854 feeling loved
 
Member Since: May 2018
Location: Illinois
Posts: 43
17 hugs
given
Default Re: Medically Induced Weight Gain

Keep your psychiatrist posted on how your weight is changing. Ask about whether you need a blood test to check either your lipids or your sugar.

Some meds are better for people who want to keep their weight down. I went from Zyprexa to Depakote and I lost weight but that won't happen for everyone. It's a balancing act because the drug should help your psych issues, keep your weight stable and be otherwise safe for you.
Seneca1854 is offline   Reply With Quote
"Thanks for this!" says:
Hugs from:
Old 06-03-2018, 11:57 PM   #3
LucyD
Poohbah
 
LucyD's Avatar
LucyD Can't wait till 2019!
 
Member Since: Apr 2015
Location: Earth
Posts: 1,432
My Mood: Medically Induced Weight Gain

3 yr Member
1,258 hugs
given
Default Re: Medically Induced Weight Gain

I gained 70 pounds on Zyprexa many years ago. Doctor took me off it. I lost the weight and since have been on other meds that also made me gain weight. I've just started 3 new meds. and am hoping to lose weight again now. Many of the meds cause weight gain and wanting to eat all the time. I am going to try to start exercising-that gets the chemistry working better, too. Now I'm just trying to get motivated to do it again. Best wishes to you.
__________________
ďA kind gesture can reach a wound that only compassion can heal.Ē Steve Maraboli



OCD mixed in with PTSD, Formerly Bulimic for 25 years, Recovering from Binge Eating Disorder, Major Depressive Disorder, Bipolar Disorder Type 2, Recovering from Substance Abuse, Tourette's Syndrome, NASH, Cirrhosis of the Liver, Osteoarthritis, Diabetes Type 2, Lung Nodules, Survivor

Risperidone-1 mg, Gabapentin-900 mg, Melatonin-5 mg., Primidone-25 mg., Nicotine Lozenges-2 mg., Vape Liquid-3 mg.
LucyD is offline   Reply With Quote
"Thanks for this!" says:
Hugs from:
Old 06-04-2018, 12:39 PM   #4
NickiBlueSC2
Junior Member
 
NickiBlueSC2's Avatar
NickiBlueSC2 Happy to be here
 
Member Since: Jun 2018
Location: Crossville TN
Posts: 15
Default Re: Medically Induced Weight Gain

I miss Seroquel, I use to be on 800 mgs as well and I gained 50 pounds. They had to take me off it and now I am trying newer type medications. I miss seroquel it worked well with my schizophrenia but the weight gain was to much for me to handle and the doctor took me off of it.
__________________
Medications I take are, Doxepin 150mg, Tregratol 200mg, Trintellix 20mg, Vraylar 6mg, Rexulti 2mg, Ativan 2mg. Love Peace & Light!
NickiBlueSC2 is offline   Reply With Quote
"Thanks for this!" says:
Hugs from:
Old 06-09-2018, 07:13 PM   #5
Tornerose
Junior Member
Tornerose Thank goodness for music
 
Member Since: Jun 2018
Location: Norway
Posts: 18
My Mood: Medically Induced Weight Gain

Default Re: Medically Induced Weight Gain

I was on seroquel for a while, Iím now on quetiapin for my psychosis. I also take orfiril for my epilepsy. All of these made me gain a lot of weight, which just added to my problem with binge eating. I still to this day struggle because Iím on a high dose of orfiril, and I have tried replacing them but it didnít work.

Since we (me, my parents, neurologist, therapist) are so scared Iíll start having seizures (which could seriously harm me as they are pretty severe) again, Iím stuck on those meds. I hate it because they give me a bigger appetite and I already struggled with that before starting on any meds, so now it feels Impossible to stop binging.
Tornerose is offline   Reply With Quote
"Thanks for this!" says:
Hugs from:
Old 10-08-2018, 05:47 AM   #6
Aviza
Poohbah
 
Aviza's Avatar
Aviza has no updates.
 
Member Since: Jan 2013
Location: Midwest
Posts: 1,071
My Mood: Medically Induced Weight Gain

5 yr Member
36 hugs
given
PC PoohBah!
Default Re: Medically Induced Weight Gain

When I was on risperidal I gained 70 lbs in 6 months. Years later I'm working hard to lose that weight and more. I'm down 22 lbs. 110 to go for normal.
__________________
Son: 14, 12/15/2009 R.I.P.
Daughter: 16
Diagnosis: Bipolar with Psychosis. Latuda 80 mgs.
Roprinole 5 mgs. x3/day
Aviza is offline   Reply With Quote
"Thanks for this!" says:
Old 10-09-2018, 02:48 AM   #7
Wild Coyote
Wise Elder
Community Liaison
 
Wild Coyote's Avatar
Wild Coyote has no updates.
 
Member Since: Jun 2016
Location: USA
Posts: 9,543 (SuperPoster!)
My Mood: Medically Induced Weight Gain

2 yr Member
53.8k hugs
given
PC PoohBah!
Heart Re: Medically Induced Weight Gain

I have gained weight on meds, especially Abilify.
at some point, pdocs need to weigh the risks and benefits.

I have found I have to raise the weight issue with pdocs as they do not bring it up, even as they can clearly see the weight gain.

Please do bring this up to your provider.


WC
__________________
May we each fully claim the courage to live from our hearts, to allow Love, Faith and Hope to enLighten our paths.


Kutless - What Faith Can Do
https://youtu.be/u1JBSQMkQEo
Wild Coyote is offline   Reply With Quote
"Thanks for this!" says:
Hugs from:
Old 11-27-2018, 02:00 PM   #8
Soulfly
Junior Member
 
Soulfly's Avatar
Soulfly need a hug!
 
Member Since: Nov 2016
Location: Greece
Posts: 18
My Mood: Medically Induced Weight Gain

2 yr Member
12 hugs
given
Default Re: Medically Induced Weight Gain

same here i ended with extra 25 pounds after taking zyprexa, wich gave me the worst type of munchies, last few years im on invega but i didnt lost much of a weight, more willpower is needed to get rid of fat and get a better life style
Soulfly is offline   Reply With Quote
"Thanks for this!" says:
Hugs from:
Old 11-27-2018, 02:31 PM   #9
MickeyCheeky
Wise Elder
 
MickeyCheeky's Avatar
MickeyCheeky My echo is the only voice coming back
 
Member Since: Jun 2016
Location: Italy
Posts: 7,863 (SuperPoster!)
My Mood: Medically Induced Weight Gain

2 yr Member
18.6k hugs
given
PC PoohBah!
Default Re: Medically Induced Weight Gain

((((jvklaus)))) I'm sorry you're struggling. If your weight is increasing, definitely talk to your Pdoc about it. Hopefully he'll be able to provide an alternative.
MickeyCheeky is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 01:49 AM.


Powered by vBulletin® — Copyright © 2000 - 2019, Jelsoft Enterprises Ltd.



advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity GuidelinesHelp


 
Helplines and Lifelines